For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Any Advice Go to previous topic Go to next topic Go to higher level

By Darlene On 2010.12.24 19:50
My husband who is 66 and has had Parkinson since he was 57 is having a rough time right now he canít sit in one place long goes back and forth lying down plus its affecting his body temperature at night feeling hot Heís been trying to sleep more then usual once he can get settled and can fall asleep. He is being weaned of Requip one month ago 4mg 3 times a day and did well. This month he is being weaned of Amantadine 100mg 3 times and thatís when it started about a week ago. He also takes Carb/Levo 25/250 5 times a day and Propranolol 40mg 2 times a day. His symptoms are showing a lot more but he isnít having the other problems of the side affects that he was with the two heís being weaned of. The doctor did say heís starting with dementia . He goes back to see the dr in January which is a parkinson specialist that he just started with six months ago his other neuro wasnít any good. He explains to me he feels Agitation and nerves bothering him and itchy only way he can explain it he says. Everything just bothers him. His doctor did say once he gets off of these other meds his carb/levo would be increased to several more times a day. If anyone can help with what is going on please let me know . And if you think this will get better with the increase of Carb/levo . Any help is appreciated.
I have never posted before but have been here reading other posts for a while that have helped in the past.
Darlene

By mylove On 2010.12.24 19:58
I think I would see someone sooner rather than later, as these symptoms sound like amantadine withdrawal. "If you stop taking Amantadine suddenly, you may have WITHDRAWAL symptoms. These may include agitation, hallucinations, paranoia, anxiety, depression, confusion, or slurred speech." The agitation, pacing, pricklies, etc are part of anxiety.

Additionally, in further research, a few patients had hyperthermia. Is he simply feeling hot, or is his temperature actually increasing? These sound like things you should run by your doctor, in my thinking. Maybe they can taper more slowly, or need to give him something different to get him 'over the hump' until he can get off the amantadine.

By Darlene On 2010.12.24 20:41
His temperature isn't increasing it's 97.5 he just feels hot. With it being the Holiday don't know if I can get in touch with the doctor till monday. He was cut down slowly one week two pills then 1 pill now he's been off of it. Thank you this helps.
Darlene

By LOHENGR1N On 2010.12.25 00:09
Darlene, Hi and welcome to the form. What you're describing does sound like withdrawal symptoms. You can feel "antsy" pacing unsettled, unable to get comfortable, wanting to sleep more, agitated etc withdrawing from medicines even when "weaning off" them. (Ask anyone who's trying to or has quit smoking).

The body temp could be the Parkinson's Disease. As Parkinson's progresses if effects our autonomic nervous system which regulates things we just take for granted like breathing, blood pressure, body temp, things that normally run smoothly by themselves. A way to think of this is a string of Christmas lights. If we have a short (Parkinson's Disease causing a lack of Dopamine) in the string one or two lights may be out or the whole string. Our short (lack of dopamine) can cause tremor and or fluctuation in body temp or feeling warm or cold at different times of the day (or a plethora of other problems) as the levels of dopamine fluctuate in our system. An adjustment of the Carba/L-Dopa could improve the situation by getting more dopamine in to help these autonomic action function properly. Hope this helps, again welcome to the forum. Take care, best of luck and hang in there.

By Pearly4 On 2010.12.25 05:28
My mother would describe the same feelings as her need for higher doses of L-dopa or later, Stalevo, increased. Described feelings itchy, nervous, tingly inside -- might just be that without the other drugs he's manifesting the increased need for L-dopa, too.

By Darlene On 2010.12.25 09:41
Thanks for all the help. He ended up wanting me to take him to the hospital last night he felt as he was dying they contacted his neuro who I couldn't reach and they said his neuro group thought he should have ativan 1mg and see the doctor next week. Its nice to have a place to turn for information. I've read alot of the post here and older one's that have helped in the past with the other symptoms he was going though so that I was able to help him with. Glad everyone is here to help. Everyone have a Merry Christmas.
Darlene


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you